Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Jan 7, 2006, 2:33 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Jan 7, 2006, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2006, 2:33 PM MST (21:33 UTC)
- In effect from
- Jan 7, 2006, 9:00 PM MST
- Expired
- Jan 8, 2006, 9:27 AM MST
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 072133 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 233 PM MST SAT JAN 7 2006 .A MOIST PACIFIC SYSTEM WILL BE MOVING INTO THE NORTHERN ROCKIES REGION THIS EVENING PROVIDING INCREASED PRECIPITATION OVERNIGHT AND INTO SUNDAY MORNING. SNOW LEVELS WILL BE LOWERING TO THE VALLEY FLOOR OVERNIGHT. HOWEVER...HEAVIER SNOW AMOUNTS WILL BE MOSTLY CONFINED TO THE HIGHER TERRAIN ABOVE 4000 FEET. MTZ001-006-080430- /O.UPG.KMSO.WS.A.0001.060108T0200Z-060109T0200Z/ /O.NEW.KMSO.SN.Y.0002.060108T0400Z-060108T1800Z/ KOOTENAI/CABINET REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 233 PM MST SAT JAN 7 2006 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET. LESSER ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-MTZ002-004-080430- /O.UPG.KMSO.WS.A.0001.060108T0200Z-060109T0200Z/ /O.NEW.KMSO.SN.Y.0002.060108T0400Z-060108T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WEST GLACIER REGION-LOWER CLARK FORK REGION- 133 PM PST SAT JAN 7 2006 /233 PM MST SAT JAN 7 2006/ ...SNOW ADVISORY IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES ABOVE 4000 FEET. LESSER ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ043-080430- /O.NEW.KMSO.SN.Y.0002.060108T0400Z-060108T1800Z/ POTOMAC/SEELEY LAKE REGION- 233 PM MST SAT JAN 7 2006 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES ABOVE 4000 FEET. LESSER ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS45 KMSO 080334 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 834 PM MST SAT JAN 7 2006 IDZ005-006-MTZ002-004-043-081200- /O.CON.KMSO.SN.Y.0002.060108T0400Z-060108T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WEST GLACIER REGION-LOWER CLARK FORK REGION- POTOMAC/SEELEY LAKE REGION- 734 PM PST SAT JAN 7 2006 /834 PM MST SAT JAN 7 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ SUNDAY ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES ABOVE 4000 FEET. LESSER ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-006-081200- /O.CON.KMSO.SN.Y.0002.060108T0400Z-060108T1800Z/ KOOTENAI/CABINET REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 834 PM MST SAT JAN 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET. LESSER ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 081139 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 439 AM MST SUN JAN 8 2006 IDZ005-006-MTZ001-004-006-081245- /O.CAN.KMSO.SN.Y.0002.000000T0000Z-060108T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 339 AM PST SUN JAN 8 2006 /439 AM MST SUN JAN 8 2006/ ...SNOW ADVISORY IS CANCELLED ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE SNOW ADVISORY. ALTHOUGH SCATTERED SNOW SHOWERS ARE FORECAST TO CONTINUE THROUGH THIS AFTERNOON...SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED IN THESE AREAS. $$ MTZ002-043-081800- /O.CON.KMSO.SN.Y.0002.000000T0000Z-060108T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 439 AM MST SUN JAN 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. RADAR INDICATES SNOWFALL CONTINUING IN THE WEST GLACIER AND SEELEY LAKE REGION. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE BY LATE MORNING IN THIS REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 081627 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 927 AM MST SUN JAN 8 2006 MTZ002-043-081730- /O.CAN.KMSO.SN.Y.0002.000000T0000Z-060108T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 927 AM MST SUN JAN 8 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH SCATTERED SNOW SHOWERS ARE FORECAST TO CONTINUE THROUGH THIS AFTERNOON...SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED IN THESE AREAS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 7, 2:05 PM MST, 28 minutes earlier.
Area forecast discussion, Jan 7, 2:05 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
205 PM MST SAT JAN 7 2006
.SHORT TERM...TONIGHT AND SUNDAY...PRECIPITATION WILL INCREASE
IN AREAL COVERAGE AND INTENSITY AS YET ANOTHER MORE POTENT WEATHER
SYSTEM MOVES INTO THE AREA TONIGHT. THIS SYSTEM IS SOMEWHAT
NEGATIVELY TILTED AND APPEARS TO BE QUITE UNSTABLE (PER
MODELS/SATELLITE IMAGERY). ALTHOUGH THIS SYSTEM IS QUITE
MOIST...ITS IMPACT MAY BE OF A SHORTER DURATION THAN PREVIOUS
THOUGHT. IN ADDITION...THE UPPER-LEVEL DYNAMICS ASSOCIATED WITH
THE JET STREAM ARE NOT FAVORABLE POSITION WELL SOUTH OF THE AREA.
WILL ISSUE SNOW ADVISORIES AS A FOLLOWUP TO THE PREVIOUS WINTER
STORM WATCH. OROGRAPHIC ENHANCEMENT WILL BE IN THE WORKS WITH
MID-LEVEL WESTERLY WINDS IN THE 30-40 KTS RANGE FOR DECENT
UPSLOPING. ONE REASON WHY WE ELECTED TO GO WITH ELEVATION-BASED
HIGHLIGHTS. OVERALL ADVISORY CRITERIA SNOW IS EXPECTED WITH
LOCALLY HEAVIER AMOUNTS OVER THE WEST FACING SLOPES OF THE HIGHER
TERRAIN. IN CONTRAST...SOME WESTERN MONTANA VALLEYS WILL
EXPERIENCE DOWNSLOPE (DRYING) EFFECTS LIMITING OVERALL PRECIP
TOTALS OVERNIGHT. SNOW LEVELS WILL BE LOWERING TO THE VALLEY
FLOOR LATER THIS EVENING. THE FORECAST AREA WILL REMAIN ON THE
COOLER NORTH SIDE OF THE JET STREAM THROUGH SUNDAY. PRECIPITATION
WILL TAPERING OFF DURING THE SUNDAY...BUT STILL CONVECTIVE IN
NATURE. TEMPERATURES WILL REMAIN RATHER MILD FOR THIS TIME OF
YEAR.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...A WEAK RIDGE OF HIGH
PRESSURE IS STILL EXPECTED TO BUILD OVER WESTERN MONTANA AND NORTH
CENTRAL IDAHO ON SUNDAY NIGHT. THIS RIDGE WILL CAUSE A PERIOD OF
DRYING CONDITION. THEN ON MONDAY AND MONDAY NIGHT AN UPPER LEVEL
DISTURBANCE WILL PUSH OVER THE REGION...CAUSING THE RIDGE TO BE
FLATTEN. THIS DISTURBANCE APPEARS TO PUSH IN WARM MOIST AIR INTO
THE AREA...WITH MOUNTAINS SEEING SNOW AND THE VALLEYS EXPERIENCING
A RAIN/SNOW MIX. ZONAL (WESTERLY) FLOW WILL BE DOMINANT OVER
WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR THE REMAINDER OF THE
WEEK. THIS FLOW WILL ALLOW FOR HEFTY BATCHES OF WARM PACIFIC
MOISTURE TO BE USHERED IN. TUESDAY THROUGH WEDNESDAY THE MOUNTAINS
ALONG THE IDAHO/MONTANA BORDER SHOULD EXPERIENCE LARGE AMOUNTS OF
SNOWFALL. WHILE VALLEYS WILL SEE LESS PRECIPITATION DUE TO
DOWNSLOPING EFFECTS. THIS WET WEATHER CONTINUES ON INTO THE
WEEKEND. SNOW LEVELS ARE EXPECTED TO LOWER BY THE END OF THE WEEK
INTO THE WEEKEND AS AN UPPER LEVEL TROUGH BEGINNINGS TO DEVELOP
OVER THE PACIFIC NORTHWEST.
&&
.AVIATION...LOWER CEILINGS AND VISIBILITY WILL WIDESPREAD ACROSS
PORTIONS OF THE IDAHO PANHANDLE AND WESTERN MONTANA IN ASSOCIATION
WITH A WINTER WEATHER SYSTEM MOVING THROUGH THE REGION. SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 9 PM SATURDAY TO 11 AM SUNDAY ABOVE 4000 FEET
FOR KOOTENAI/CABINET REGION...WEST GLACIER REGION...LOWER CLARK
FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...POTOMAC/SEELEY
LAKE REGION.
ID...SNOW ADVISORY FROM 9 PM SATURDAY TO 11 AM SUNDAY ABOVE 4000 FEET
FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER
MOUNTAINS.
&&
SHORT TERM...MSJ
LONG TERM...SMITH
AVIATION...MSJHazardous weather outlook, Jan 7, 4:40 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 440 AM MST SAT JAN 7 2006 IDZ005-006-MTZ001-002-004-043-072345- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 340 AM PST SAT JAN 7 2006 /440 AM MST SAT JAN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY LIGHT RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS NORTHWEST MONTANA TODAY. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH FRIDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL IDAHO AND WESTERN MONTANA FOR TONIGHT THROUGH SUNDAY. FOR FURTHER INFORMATION PLEASE SEE GTFWSWMSO. ADDITIONALLY...PERIODS OF WIDESPREAD HEAVY MOUNTAIN SNOWFALL IS EXPECTED TUESDAY THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:43 AM MST | Winter Storm Watch | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 2 more | 10 hr |
Nearby
Snow Advisories in Montana, 2006Snow Advisories in Idaho, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.